Alert archive / Arizona / Areal Flood Advisories in 2021
Areal Flood Advisory 113, NWS Tucson, AZ
NWS Tucson, AZ issued this areal flood advisory at Aug 2, 2021, 6:24 PM MST for Pima County, Arizona. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 6:24 PM MST (01:24 UTC)
- Expired
- Aug 2, 2021, 8:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 17 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1093 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2632 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
700
WGUS85 KTWC 030124
FLSTWC
Flood Advisory
National Weather Service Tucson AZ
624 PM MST Mon Aug 2 2021
AZC019-030330-
/O.NEW.KTWC.FA.Y.0113.210803T0124Z-210803T0330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
624 PM MST Mon Aug 2 2021
The National Weather Service in Tucson has issued a
* Urban and Small Stream Flood Advisory for...
East Central Pima County in southeastern Arizona...
* Until 830 PM MST.
* At 624 PM MST, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban and small stream flooding.
Between 0.5 and 1 inch of rain has fallen.
* Some locations that will experience flooding include...
Vail.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain.
Washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3208 11069 3212 11058 3208 11055 3195 11052
3195 11070
$$
GZWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this areal flood advisory went out at Aug 2, 2:18 PM MST, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 2, 2:18 PM MST, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
218 PM MST Mon Aug 2 2021
.SYNOPSIS...The overall trend in thunderstorm coverage will be
less for most of this week and focused south and east of Tucson.
High temperatures will trend up with excessive heat expected across
the lower deserts west of Tucson on Tuesday and Wednesday. The
coverage in daily thunderstorms will increase no Friday into the
weekend. Cooler temperatures will accompany this upswing in
thunderstorm activity.
&&
.DISCUSSION...The main change in the forecast will be the warming
trend in highs for Tuesday and Wednesday. The latest NBM and GFS
associated MOS were trending warmer for high temperatures both days.
The heat risk guidance showed excessive heat concerns for the
deserts of central and western Pima county as well as Pinal. In
light of this new guidance, will post an Excessive Heat Warning in
these areas for Tuesday and Wednesday. Otherwise, daily thunderstorm
activity will remain somewhat limited through at least Thursday.
Thereafter, ensembles favored an upswing in thunderstorm activity
Friday into the weekend. Cooler temperatures will also follow suit
with the upswing in daily thunderstorm activity.
&&
.AVIATION...Valid through 04/00Z.
FEW clouds west of KTUS and SCT to locally BKN clouds from KTUS
eastward around 12k-15k ft MSL. Isolated SHRA/TSRA this afternoon,
mainly east of KTUS. Brief MVFR conditions will be possible within
+TSRA. Clearing overnight, then SHRA/TSRA redevelop northeast to
southeast of KTUS Tuesday afternoon. Outside of TSRA outflows, SFC
wind will generally remain less than 12 kts through the period.
Aviation discussion not updated for TAF amendments.
&&
.FIRE WEATHER...Isolated to scattered showers and thunderstorms
are expected throughout the week, with a downward trend in storm
activity today through Wednesday when storm chances will mainly be
east of Tucson. An upswing in thunderstorm activity is expected
going into this weekend. Any thunderstorms that develop will be
capable of producing strong, gusty and erratic winds along with
locally heavy rainfall. RH values will remain well above critical
thresholds the next 7 days. 20-foot winds will generally be less
than 15 mph when not influenced by thunderstorms.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning from 10 AM Tuesday to 8 PM MST Wednesday
for AZZ501-502-505.
&&
Visit us on Facebook...Twitter...YouTube...and at weather.gov/TucsonIn the hours before
Special weather statement, Aug 2, 2:43 PM MST, 3 hours 41 minutes before
Special Weather Statement National Weather Service Tucson AZ 243 PM MST Mon Aug 2 2021 AZZ507-508-513-022230- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 243 PM MST Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE COUNTY UNTIL 330 PM MST... At 242 PM MST, Doppler radar was tracking a strong thunderstorm near Dragoon and I-10, or 14 miles northeast of Benson, moving southeast at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Dragoon, Pearce-Sunsites and Texas Canyon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3206 11021 3214 11002 3193 10987 3183 11011 TIME...MOT...LOC 2142Z 336DEG 8KT 3204 11009 Meyer
Special weather statement, Aug 2, 4:04 PM MST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Tucson AZ
404 PM MST Mon Aug 2 2021
AZZ509>511-030000-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan
Meadow-Galiuro and Pinaleno Mountains including Mount Graham-
404 PM MST Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAHAM COUNTY UNTIL
500 PM MST...
At 404 PM MST, Doppler radar was tracking a strong thunderstorm 9
miles east of San Carlos, or 26 miles east of Globe, moving south at
20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Bylas, Calva and San Carlos Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3320 10985 3303 11037 3319 11044 3320 11040
3328 11046 3338 11044 3340 11040 3340 11037
3343 11032 3344 11020 3346 11017 3346 11000
TIME...MOT...LOC 2304Z 346DEG 16KT 3336 11030
MeyerSpecial weather statement, Aug 2, 4:47 PM MST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Tucson AZ
447 PM MST Mon Aug 2 2021
AZZ508-509-030030-
Upper Gila River and Aravaipa Valleys including
Clifton/Safford-Eastern Cochise County Below 5000 Feet including
Douglas/Willcox-
447 PM MST Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAHAM...
NORTHEASTERN COCHISE AND SOUTHEASTERN GREENLEE COUNTIES UNTIL 530 PM
MST...
At 447 PM MST, Doppler radar was tracking a strong thunderstorm 18
miles northeast of Bowie, or 21 miles southwest of Virden, moving
southeast at 15 mph.
Winds in excess of 45 mph will be possible with this storm.
Locations impacted include...
San Simon.
LAT...LON 3223 10935 3270 10949 3281 10924 3260 10905
3230 10905
TIME...MOT...LOC 2347Z 329DEG 13KT 3257 10934
AHSpecial weather statement, Aug 2, 5:15 PM MST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tucson AZ
515 PM MST Mon Aug 2 2021
AZZ503-513-030045-
Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-
515 PM MST Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE AND
SOUTHEASTERN SANTA CRUZ COUNTIES UNTIL 545 PM MST...
At 513 PM MST, Doppler radar was tracking a strong thunderstorm over
Parker Canyon Lake, or 14 miles southwest of Sierra Vista, moving
south at 10 mph. Another strong storm was noted just over the border
in Santa Cruz county near Lochiel.
Half inch hail and winds in excess of 45 mph will be possible with
these storms.
Locations impacted include...
Parker Canyon Lake and Lochiel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with theses storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3145 11067 3148 11040 3133 11030 3133 11068
3134 11069
TIME...MOT...LOC 0013Z 341DEG 7KT 3142 11045
MeyerSpecial weather statement, Aug 2, 5:33 PM MST, 51 minutes before
Special Weather Statement National Weather Service Tucson AZ 533 PM MST Mon Aug 2 2021 AZZ506-509-511-030115- Upper Gila River and Aravaipa Valleys including Clifton/Safford-Southeast Pinal County including Kearny/Mammoth/Oracle-Galiuro and Pinaleno Mountains including Mount Graham- 533 PM MST Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRAHAM AND EAST CENTRAL PINAL COUNTIES UNTIL 615 PM MST... At 532 PM MST, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Aravaipa Canyon Wilderness, or 8 miles north of Mammoth, moving south at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mammoth, Dudleyville and Aravaipa Canyon Wilderness. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3288 11074 3294 11054 3273 11035 3265 11066 TIME...MOT...LOC 0032Z 339DEG 11KT 3285 11062 Meyer
Special weather statement, Aug 2, 5:48 PM MST, 36 minutes before
Special Weather Statement National Weather Service Tucson AZ 548 PM MST Mon Aug 2 2021 AZZ504-514-030130- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 548 PM MST Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 630 PM MST... At 547 PM MST, Doppler radar was tracking a strong thunderstorm over Tanque Verde, or 9 miles northeast of Davis-Monthan Air Force Base, moving southwest at 5 mph. Wind gusts up to 50 mph and pea sized hail will be possible with this storm. Locations impacted include... Tucson, Davis-Monthan Air Force Base, Tanque Verde, Saguaro National Park East, Catalina Foothills and Seven Falls. LAT...LON 3234 11076 3225 11056 3206 11067 3222 11092 TIME...MOT...LOC 0047Z 028DEG 5KT 3225 11074 AH
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:15 PM MST | Special Weather Statement | TWC | Santa Cruz | 30 min |
| Aug 2, 5:19 PM MST | Dust Storm Advisory | TWC | Cochise | 41 min |
| Aug 2, 5:33 PM MST | Special Weather Statement | TWC | 42 min | |
| Aug 2, 5:48 PM MST | Special Weather Statement | TWC | 42 min | |
| Aug 2, 5:51 PM MST | Areal Flood Advisory | TWC | Pima | 114 min |
| Aug 2, 5:58 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 2, 6:26 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 2 hr |
| Aug 2, 6:31 PM MST | Special Weather Statement | TWC | 59 min | |
| Aug 2, 6:37 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Aug 2, 6:55 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 2, 7:06 PM MST | Areal Flood Advisory | TWC | Pinal | 114 min |
| Aug 2, 7:06 PM MST | Special Weather Statement | TWC | Cochise | 39 min |
| Aug 2, 7:15 PM MST | Special Weather Statement | TWC | Santa Cruz | 45 min |
| Aug 2, 7:25 PM MST | Special Weather Statement | TWC | 50 min | |
| Aug 2, 7:31 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Aug 2, 8:13 PM MST | Severe Thunderstorm Warning | TWC | Pima | 33 min |
| Aug 2, 8:14 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
Nearby
Areal Flood Advisories in Arizona, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.